Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 263, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 20, 2017, 4:14 PM EDT for Brantley County, Camden County, Charlton County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2017, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 20, 2017, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brantley County, GA, Camden County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WUUS52 KJAX 202014
SVRJAX
GAC025-039-049-202100-
/O.NEW.KJAX.SV.W.0263.170820T2014Z-170820T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
414 PM EDT SUN AUG 20 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Camden County in southeastern Georgia...
Southeastern Brantley County in southeastern Georgia...
Northeastern Charlton County in southeastern Georgia...
* Until 500 PM EDT
* At 413 PM EDT, severe thunderstorms were located along a line
extending from near Nahunta to 8 miles northeast of Homeland,
moving north at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Folkston and Homeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3081 8185 3081 8189 3082 8189 3083 8190
3082 8191 3082 8193 3083 8194 3082 8196
3083 8206 3122 8196 3120 8178
TIME...MOT...LOC 2013Z 167DEG 7KT 3118 8189 3095 8193
HAIL...0.88IN
WIND...60MPH
$$
ENYEDI2 follow-up statements
497
WWUS52 KJAX 202041
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
441 PM EDT SUN AUG 20 2017
GAC025-202051-
/O.CAN.KJAX.SV.W.0263.000000T0000Z-170820T2100Z/
Brantley GA-
441 PM EDT SUN AUG 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRANTLEY COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened over the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3083 8202 3107 8192 3109 8180 3081 8185
3081 8189 3082 8189 3083 8190 3082 8191
3082 8193 3083 8194 3082 8196
TIME...MOT...LOC 2041Z 308DEG 2KT 3106 8186 3083 8192
$$
GAC039-049-202100-
/O.CON.KJAX.SV.W.0263.000000T0000Z-170820T2100Z/
Camden GA-Charlton GA-
441 PM EDT SUN AUG 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN CAMDEN AND NORTHEASTERN CHARLTON COUNTIES...
At 441 PM EDT, severe thunderstorms were located along a line
extending from 8 miles west of Waverly to near Folkston, and are
nearly stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Folkston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3083 8202 3107 8192 3109 8180 3081 8185
3081 8189 3082 8189 3083 8190 3082 8191
3082 8193 3083 8194 3082 8196
TIME...MOT...LOC 2041Z 308DEG 2KT 3106 8186 3083 8192
HAIL...0.88IN
WIND...60MPH
$$
ENYEDI125
WWUS52 KJAX 202053
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
453 PM EDT SUN AUG 20 2017
GAC039-049-202100-
/O.CON.KJAX.SV.W.0263.000000T0000Z-170820T2100Z/
Camden GA-Charlton GA-
453 PM EDT SUN AUG 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL CAMDEN AND EAST CENTRAL CHARLTON COUNTIES...
At 453 PM EDT, severe thunderstorms were located along a line
extending from 8 miles west of Waverly to near Folkston, moving north
at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Folkston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3083 8202 3095 8195 3094 8183 3081 8185
3081 8189 3082 8189 3083 8190 3082 8191
3082 8193 3083 8194 3082 8196
TIME...MOT...LOC 2053Z 167DEG 7KT 3108 8187 3085 8193
HAIL...0.88IN
WIND...60MPH
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:41 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 20, 2:41 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 241 PM EDT Sun Aug 20 2017 .NEAR TERM /Through Monday/... Another hot August day was observed across the region with temperatures in the low to mid 90s. Only widely scattered showers and storms have developed thus far this afternoon due to the subsidence aloft and the slow progression of the east coast sea breeze. Expect scattered to numerous showers and storms to develop across the interior in the moisture tongue that exists from west of St. Simons to the Suwannee Valley. A few strong storms with gusty winds and small hail are possible. Scattered showers/storms will remain along the Suwannee Valley towards I-75 in the evening, dissipating a few hours after sunset. As a trough approaches the region tonight, shower chances will increase along the coast overnight. Overnight lows will be in the 70s. Upper level low over the south central Gulf of Mexico will shift to the western Gulf on Monday. An +PV anomaly associated with an inverted trough/wave was located from south central Florida northeastward into the western Atlantic. This feature shows up well on satellite, with significant cloud across southern and central Florida, and to the east of the region this afternoon. The trough will slide north to northwestward tonight and Monday, moving to the northeast Florida coastline by Monday morning. A strong upper level ridge across the western Atlantic will build across Georgia and the Southeast on Monday. A vort max associated with the inverted trough over south central Florida this afternoon will move over northeast Florida on Monday, and this will bring deep moisture to the area, with precipitable water values above 2 inches. In addition, increasing cloud cover and rainfall chances are expected along the coast late tonight into Monday morning. Scattered showers and storms will then move inland through the day as the wave axis shifts across the interior. Mostly cloudy skies are expected across the southeastern half of the region Monday morning, with clouds spreading inland as the trough moves to the northwest. The best viewing locations for the eclipse on Monday are northwest of Alma and possibly along the coast in northeast Florida to the east of I-95 as the wave axis pushes across the interior and a weak east coast sea breeze moves inland. Otherwise, mostly cloudy skies will prevail through the day with scattered showers and storms. Temperatures are forecast to be lower on Monday due to cloud cover and scattered showers/storms, with highs in the upper 80s to lower 90s. .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... MONDAY NIGHT...There will some drier air with precipitable water values 1.30 to 1.60 inches working its way into north central Florida early Monday evening, in the wake of exiting trof axis that moves into the Gulf of Mexico. However, moisture rich atmosphere will exist between just south of I-10 corridor to just north of Georgia Highway 82. Between this defined area and mainly along and west of highway 301 some residual and ongoing convection is most anticipated during the evening hours, then lifting northward mainly north of the FL/GA border during the late evening through a couple hours past midnight, before everything abating during the pre-dawn hours. TUESDAY AND TUESDAY NIGHT...Tuesday will feature a drier day particularly south of I-10. Upper level ridge centered across the Southeast, and onshore flow continues as surface high pressure moves further north across the mid Atlantic. 30-40% POPS are across the region where there will be lingering shortwave energy may remain with remnant weak surface trof just north of the Altamaha River Basin. The thunderstorm chances should diminish pretty rapidly Tuesday night with the loss of heating and upper ridging extending from the offshore Atlantic through the region into the NE Gulf of Mexico. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A cold front will approach the Altamaha River Basin Wednesday morning and reside near the FL/GA midday with pre-frontal trof near I-10 during the afternoon. Strong heating and convergence into a prefrontal trough supports thunderstorms mainly in the afternoon. Consensus models and Superblend have pops 30 to 50 percent. The thunderstorm chance will continue Wednesday night and Thursday with the front in the area. It looks to be drier with the front just off the coast Friday and Saturday, but confidence is low with the front lingering not far to the east. Best chances of rain will mainly be over NE Florida particularly over the eastern sections. A more consolidated tropical low may eventually form along the remnant boundary across the east-central FL coast Friday morning and shift east then NE over the open Atlantic late Friday through Saturday. Temperatures should remain above normal ahead of the front through Wednesday. Expect maximum heat index readings 100 to 105 Wednesday afternoon. The GFS and ECMWF MOS support near normal temperatures Thursday through Saturday. && .AVIATION... An isolated shower moved over KCRG around 18Z, and an isolated storm moved north of KJAX along the east coast sea breeze. Showers/storms will develop and push inland this afternoon. Best chance for shower/storms later this afternoon will be at KVQQ and KGNV. East to southeast winds 5-10 knots will prevail this afternoon. Mid/high clouds will increase overnight as a trough moves towards the region, and showers are possible along the coast late overnight into Monday morning. Have VCSH from late tonight through the end of the TAF period with increasing cloud cover. && .MARINE... Surface ridge axis will continue to shift north of the area resulting in an easterly flow. The surface ridge will remain northeast of the region through Tuesday. A frontal boundary will then shift into the southeast by the middle of the week and the ridge will shift back to the south. Rip Currents: Low risk today, and Low to Moderate risk of rip currents on Monday. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 91 74 92 / 10 30 20 30 SSI 78 87 78 89 / 40 50 20 20 JAX 76 89 75 91 / 30 40 20 10 SGJ 75 88 77 89 / 30 40 10 10 GNV 73 90 74 93 / 20 40 10 20 OCF 74 91 74 93 / 10 30 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Cordero/McGinnis
Hazardous weather outlook, Aug 20, 3:02 AM EDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 302 AM EDT Sun Aug 20 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-211000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM-Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM-Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-Hamilton-Suwannee-Columbia- Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay-St. Johns- Gilchrist-Alachua-Putnam-Flagler-Marion-Coastal Nassau-Coastal Duval- Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Ware-Pierce-Brantley- Inland Glynn-Coastal Glynn-Echols-Clinch-Charlton-Inland Camden- Coastal Camden- 302 AM EDT Sun Aug 20 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will develop and shift inland this afternoon. Areas of locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered afternoon and evening thunderstorms are expected Monday through Wednesday. Storms are expected to be more numerous Thursday through Saturday. A few strong thunderstorms are possible each day, with gusty winds, frequent lightning strikes, and heavy downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Aug 20, 3:20 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT SUN AUG 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND GST 5 NNW MANDARIN 30.22N 81.68W
08/20/2017 M41 MPH DUVAL FL ASOS
41 MPH WIND GUST MEASURED AT NAS JACKSONVILLE.
&&
WCORLESSSpecial weather statement, Aug 20, 3:29 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
329 PM EDT SUN AUG 20 2017
FLZ023>025-202000-
Inland Duval FL-Baker FL-Inland Nassau FL-
329 PM EDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER AND WEST CENTRAL DUVAL COUNTIES UNTIL 400 PM EDT...
At 329 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cecil Field, or 15 miles north of Middleburg. This storm was nearly
stationary.
Nickel size hail and wind gusts of 35 to 50 mph can be expected
along with possible minor damage.
Locations impacted include...
Baldwin.
LAT...LON 3022 8190 3027 8210 3037 8205 3037 8204
3039 8204 3040 8203 3031 8185
TIME...MOT...LOC 1929Z 106DEG 3KT 3027 8194
ENYEDISpecial weather statement, Aug 20, 3:36 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Jacksonville FL 336 PM EDT SUN AUG 20 2017 GAZ136-151>153-202015- Pierce GA-Inland Glynn GA-Brantley GA-Wayne GA- 336 PM EDT SUN AUG 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...EASTERN PIERCE...NORTHEASTERN BRANTLEY AND SOUTHERN WAYNE COUNTIES UNTIL 415 PM EDT... At 336 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Everett to 7 miles south of Patterson. Movement was northwest at 5 mph. Nickel size hail and wind gusts of 35 to 50 mph can be expected along with possible minor damage. Locations impacted include... Nahunta, Patterson, Offerman, Thalmann, Raybon, Waynesville, Atkinson and Hortense. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3143 8165 3117 8170 3122 8218 3146 8213 TIME...MOT...LOC 1936Z 141DEG 6KT 3138 8167 3129 8209 ENYEDI
Special weather statement, Aug 20, 3:38 PM EDT, 36 minutes before
Special Weather Statement National Weather Service Jacksonville FL 338 PM EDT SUN AUG 20 2017 FLZ025-032-033-202030- Inland Duval FL-St. Johns FL-Clay FL- 338 PM EDT SUN AUG 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS... NORTHEASTERN CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 430 PM EDT... At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over Mandarin, moving south at 5 mph. Nickel size hail and wind gusts of 35 to 50 mph can be expected along with possible minor damage. Locations impacted include... Green Cove Springs, Mandarin, Fruit Cove, Fleming Island and Switzerland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3009 8155 2997 8166 3008 8177 3018 8163 TIME...MOT...LOC 1938Z 017DEG 5KT 3012 8164 ENYEDI
Special weather statement, Aug 20, 3:46 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
346 PM EDT SUN AUG 20 2017
GAZ152-164-165-202015-
Inland Camden GA-Brantley GA-Charlton GA-
346 PM EDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 415 PM
EDT...
At 346 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thalmann to near Hickox to near Folkston.
Movement was northeast at 10 mph.
Nickel size hail and wind gusts of 35 to 50 mph can be expected
along with possible minor damage.
Locations impacted include...
Folkston, Nahunta, Homeland, Hickox and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3081 8189 3083 8190 3081 8191 3082 8192
3083 8194 3082 8194 3083 8195 3082 8196
3081 8196 3082 8208 3122 8198 3120 8180
TIME...MOT...LOC 1946Z 207DEG 9KT 3131 8178 3113 8191 3085 8193
ENYEDILocal storm report, Aug 20, 4:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT SUN AUG 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 NNE FRUIT COVE 30.14N 81.60W
08/20/2017 DUVAL FL BROADCAST MEDIA
DOWNED POWER LINES ON HOOD LANDING RD, SOUTH OF JULINGTON
CREEK RD. TIME ESTIMATED WITH RADAR.
&&
WCORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:05 PM EDT | Special Weather Statement | JAX | Glynn | 40 min |
| Aug 20, 3:27 PM EDT | Areal Flood Advisory | JAX | Glynn, Wayne | 93 min |
| Aug 20, 3:36 PM EDT | Special Weather Statement | JAX | Brantley | 39 min |
| Aug 20, 3:46 PM EDT | Special Weather Statement | JAX | Brantley | 29 min |
| Aug 20, 3:50 PM EDT | Areal Flood Advisory | JAX | Brantley, Wayne | 85 min |
| Aug 20, 3:59 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn | 46 min |
| Aug 20, 4:21 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Charlton | 114 min |
| Aug 20, 4:29 PM EDT | Special Weather Statement | JAX | Charlton | 31 min |
| Aug 20, 4:58 PM EDT | Special Weather Statement | JAX | Charlton | 47 min |
| Aug 20, 5:02 PM EDT | Areal Flood Advisory | JAX | Camden, Charlton | 88 min |
| Aug 20, 6:10 PM EDT | Special Weather Statement | JAX | Lanier | 50 min |
| Aug 20, 6:14 PM EDT | Areal Flood Advisory | JAX | Charlton, Clinch, Ware | 91 min |
| Aug 20, 6:42 PM EDT | Special Weather Statement | JAX | Echols | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.